Alert archive / Illinois / River Flood Warnings in 2012
River Flood Warning 7, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at May 7, 2012, 10:26 PM CDT for Grundy County, Illinois. It took effect at May 8, 2012, 3:43 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2012, 10:26 PM CDT (03:26 UTC)
- In effect from
- May 8, 2012, 3:43 AM CDT
- Expired
- May 9, 2012, 4:45 AM CDT
- In force
- 25 hr
- Issued by
- NWS Chicago, IL
- Flood severity
- Moderate
County Grundy County, IL
The river
Written for the forecast point Illinois River at Morris (MORI2).
- Action stage
- 13 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05542500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
208 WGUS43 KLOT 080326 FLWLOT FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1026 PM CDT MON MAY 7 2012 ...THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... ILLINOIS RIVER AT MORRIS AFFECTING GRUNDY COUNTY ..THE TORRENTIAL RAIN OVER AREA ON SUNDAY INTO EARLY MONDAY MORNING RESULTED IN RAPID RISES ON PORTIONS OF THE RIVER. RAPID RISES ARE EXPECTED TO CONTINUE OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. && ILC063-081526- /O.NEW.KLOT.FL.W.0007.120508T0843Z-120509T1912Z/ /MORI2.2.ER.120508T0843Z.120508T1800Z.120509T1312Z.NO/ 1026 PM CDT MON MAY 7 2012 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLOOD WARNING FOR THE ILLINOIS RIVER AT MORRIS. * FROM LATE TONIGHT TO WEDNESDAY AFTERNOON. * AT 945 PM MONDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 16.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CONTINUE TO RISE TO NEAR 18.1 FEET BY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 18.0 FEET...SECONDARY ROADS NEAR MORRIS FLOOD. ILLINI PARK NEAR MARSEILLES FLOODS. $$
4 follow-up statements
972 WGUS83 KLOT 081036 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 536 AM CDT TUE MAY 8 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS... ILLINOIS RIVER AT MORRIS AFFECTING GRUNDY COUNTY ILLINOIS RIVER AT OTTAWA AFFECTING LA SALLE COUNTY ILLINOIS RIVER AT LA SALLE AFFECTING BUREAU AND LA SALLE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && ILC063-090036- /O.CON.KLOT.FL.W.0007.000000T0000Z-120509T1912Z/ /MORI2.2.ER.120508T1027Z.120508T1800Z.120509T1312Z.NO/ 536 AM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER AT MORRIS. * UNTIL WEDNESDAY AFTERNOON. * AT 445 AM TUESDAY THE STAGE WAS 15.2 FEET. * FLOOD STAGE IS 16.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 18.1 FEET BY THIS AFTERNOON. * IMPACT...AT 18.0 FEET...SECONDARY ROADS NEAR MORRIS FLOOD. ILLINI PARK NEAR MARSEILLES FLOODS. $$ ILC099-090035- /O.CON.KLOT.FL.W.0008.120508T1500Z-120510T0600Z/ /OTWI2.1.ER.120508T1500Z.120509T0000Z.120510T0000Z.NO/ 536 AM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER AT OTTAWA. * FROM THIS MORNING TO LATE WEDNESDAY NIGHT. * AT 445 AM TUESDAY THE STAGE WAS 462.7 FEET. * FLOOD STAGE IS 463.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 463.6 FEET BY THIS EVENING. * IMPACT...AT 463.9 FEET...TOP OF FOX RIVER BANK AT OTTAWA REGIONAL HOSPITAL. FLOODING BEGINS AT CENTRAL SCHOOL. $$ ILC011-099-090035- /O.CON.KLOT.FL.W.0002.000000T0000Z-120514T0000Z/ /LSLI2.1.ER.120507T2245Z.120509T0600Z.120513T1800Z.NO/ 536 AM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER AT LA SALLE. * UNTIL SUNDAY EVENING. * AT 445 AM TUESDAY THE STAGE WAS 21.1 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY EARLY WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON. $$
831 WGUS83 KLOT 081603 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1103 AM CDT TUE MAY 8 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS... ILLINOIS RIVER AT MORRIS AFFECTING GRUNDY COUNTY ILLINOIS RIVER AT LA SALLE AFFECTING BUREAU AND LA SALLE COUNTIES ILLINOIS RIVER AT OTTAWA AFFECTING LA SALLE COUNTY .FLOODING CONTINUES ALONG PORTIONS OF THE ILLINOIS RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && ILC063-090603- /O.EXT.KLOT.FL.W.0007.000000T0000Z-120510T0000Z/ /MORI2.1.ER.120508T1727Z.120509T0000Z.120509T1800Z.NO/ 1103 AM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER AT MORRIS. * UNTIL WEDNESDAY EVENING. * AT 1045 AM TUESDAY THE STAGE WAS 15.7 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.4 FEET BY THIS EVENING. * IMPACT...AT 16.0 FEET...PINE BLUFF ROAD, WEST OF ROUTE 47, AND DWIGHT ROADS FLOOD ON SOUTH SIDE OF RIVER. $$ ILC099-090602- /O.CON.KLOT.FL.W.0008.000000T0000Z-120510T0600Z/ /OTWI2.1.ER.120508T1315Z.120509T0600Z.120510T0000Z.NO/ 1103 AM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER AT OTTAWA. * UNTIL LATE WEDNESDAY NIGHT. * AT 1045 AM TUESDAY THE STAGE WAS 463.2 FEET. * FLOOD STAGE IS 463.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 463.5 FEET BY EARLY WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * IMPACT...AT 463.9 FEET...TOP OF FOX RIVER BANK AT OTTAWA REGIONAL HOSPITAL. FLOODING BEGINS AT CENTRAL SCHOOL. $$ ILC011-099-090602- /O.EXT.KLOT.FL.W.0002.000000T0000Z-120513T0000Z/ /LSLI2.1.ER.120507T2245Z.120509T1800Z.120512T1800Z.NO/ 1103 AM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER AT LA SALLE. * UNTIL SATURDAY EVENING. * AT 1045 AM TUESDAY THE STAGE WAS 21.7 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * IMPACT...AT 22.0 FEET...RIVERSIDE PARKING LOT AT STARVED ROCK STATE PARK FLOODS. $$ WDM
073 WGUS83 KLOT 090245 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 945 PM CDT TUE MAY 8 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS... ILLINOIS RIVER AT MORRIS AFFECTING GRUNDY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && ILC063-091500- /O.EXT.KLOT.FL.W.0007.000000T0000Z-120509T1500Z/ /MORI2.1.ER.120508T2300Z.120509T0600Z.120509T0900Z.NO/ 945 PM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER AT MORRIS. * UNTIL WEDNESDAY MORNING. * AT 845 PM TUESDAY THE STAGE WAS 16.0 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER MAY RISE TO 16.1 BY EARLY WEDNESDAY MORNING BEFORE IT BEGINS TO FALL. * IMPACT...AT 16.0 FEET...PINE BLUFF ROAD, WEST OF ROUTE 47, AND DWIGHT ROADS FLOOD ON SOUTH SIDE OF RIVER. $$
055 WGUS83 KLOT 090945 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 445 AM CDT WED MAY 9 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ILLINOIS... ILLINOIS RIVER AT MORRIS AFFECTING GRUNDY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && ILC063-091015- /O.CAN.KLOT.FL.W.0007.000000T0000Z-120509T1500Z/ /MORI2.1.ER.120508T2300Z.120509T0015Z.120509T0130Z.NO/ 445 AM CDT WED MAY 9 2012 THE FLOOD WARNING IS CANCELLED FOR THE ILLINOIS RIVER AT MORRIS. * AT 245 AM WEDNESDAY THE STAGE WAS 15.7 FEET. * FLOOD STAGE IS 16.0 FEET. * FELL BELOW FLOOD STAGE AT 8:30 PM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.2 FEET BY THURSDAY MORNING. * IMPACT...AT 16.0 FEET...PINE BLUFF ROAD, WEST OF ROUTE 47, AND DWIGHT ROADS FLOOD ON SOUTH SIDE OF RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at May 7, 9:09 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 7, 9:09 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 909 PM CDT MON MAY 7 2012 .DISCUSSION... 306 PM CDT VISIBLE IMAGERY THIS AFTERNOON CONTINUES TO DEPICT A CHANNEL OF CLOUDS ALONG THE WEAK FRONTAL BOUNDARY SLOWLY PUSHING EAST ACROSS THE GREAT LAKES REGION...STRETCHING FROM LOWER MICHIGAN SOUTHWEST THROUGH CENTRAL ILLINOIS AND EASTERN MISSOURI. REGIONAL DOPPLER RADAR MOSAIC HAS INDICATED A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL/SOUTHERN PORTIONS OF INDIANA. THE PUSH OF DRY AIR HAS BEEN LACKING...AND NOT ANTICIPATING ANY CHANGE TO THIS THROUGH THE EVENING. TEMPS ACROSS NORTHERN IL/NORTHWEST IN HAVE REMAINED NEARLY STATIONARY IN THE MID 60S THIS AFTERNOON GIVEN THE ABUNDANCE OF SOLAR SHIELDING. FURTHER UPSTREAM ACROSS IOWA AND WESTERN WISC...DRY AIR HAS ARRIVED AND CLEARED OUT MOST OF THE CLOUD COVER AND DEW POINTS HAVE FALLEN INTO THE MID/UPR 40S. EXPECT THE WAVE TO CONTINUE TO LIFTING NORTHEAST THROUGH THE OHIO VALLEY THIS EVENING...PULLING WITH IT THE BULK OF THE PRECIPITATION. ANTICIPATE THAT NORTHERN IL/NORTHWEST IN WILL REMAIN DRY...WHICH IS WELCOME NEWS FOR MANY AREAS THAT CONTINUE TO OBSERVE FLOODING THIS AFTERNOON. UNFORTUNATELY THE DRY WEATHER MAY ONLY BE BRIEF AS YET ANOTHER SHORTWAVE AND 500MB TROUGH ARE POISED TO ARRIVE FROM THE NORTHWEST TUE AFTERNOON AND BRING WITH IT A CHANCE FOR SHOWERS. OVERNIGHT TEMPS WILL SLOWLY RADIATE INTO THE UPR 40S FOR AREAS ALONG AND NORTH OF I-88 IN NORTHERN IL. SOUTH OF THIS LINE TEMPS MAY BE A FEW DEGREES WARMER GIVEN THE SLIGHTLY LONGER PERIOD OF CLOUD COVER...WITH TEMPS ARND 50. ACROSS THE FAR SOUTHERN PORTIONS OF THE CWFA TEMPS MAY HOLD IN THE LOWER 50S...HOWEVER THIS WILL HINGE UPON THE CLOUDS OVERNIGHT. TUESDAY THROUGH WEDNESDAY... AS ELUDED TOO EARLIER...A TROUGH AXIS IS POISED TO ARRIVE ACROSS THE WESTERN GREAT LAKES REGION MIDDAY TUE. WHILE THE SYSTEM APPEARS TO REMAIN RELATIVELY WEAK...SOME INSTABILITY IS NOTED AMONGST A FEW FORECAST SOLUTIONS. AT THE ONSET IT IS POSSIBLE THAT A FEW THUNDERSTORMS MAY OCCUR...HOWEVER THIS COULD BE DRIVEN OR ENHANCED FROM THE POTENTIAL FOR SOME DIFFERENTIAL HEATING AND COOLER AIR ALOFT...AS 850MB TEMPS ARE PROGGED TO BE ARND 4 TO 6 DEG C. CURRENT GUIDANCE HAS PROGGED SFC TEMPS TO WARM INTO THE UPR 60S NORTH OF I-88...WHILE LOCATIONS SOUTH WILL WARM TO ARND 70 OR POSSIBLY THE LOWER 70S FROM PONTIAC TO KANKAKEE. FLOW REMAINS RELATIVELY PROGRESSIVE AS THE 500MB WAVE CONTINUES TO PUSH EAST DURING WED MORNING. ENOUGH MOISTURE MAY LINGER WED MORNING TO PRODUCE A SLIGHT CHC OF SHOWERS...HOWEVER RIDING ALONG THE WESTERN PERIPHERY IS A BROAD ANTI-CYCLONIC FLOW THAT SHOULD AID IN FURTHER EROSION OF THE LLVL MOISTURE. THIS FEATURE WILL THEN RESIDE OVER THE REGION THROUGH MOST OF THUR. MORE SEASONAL AIRMASS PUSHES OVERHEAD FOR THUR WITH TEMPS HOLDING MAINLY IN THE MID 60S. WINDS MAY TURN EASTERLY AND HOLD TEMPS IN THE UPR 50S ALONG THE IMMEDIATE LAKESHORE COUNTIES OF FAR NORTHEAST IL. THURSDAY THROUGH SUNDAY... 500MB TROUGH AXIS CONTINUES TO PIVOT EAST FOR THE FIRST FEW DAYS OF THE EXTENDED...THEN A HIGH AMPLITUDE RIDGE IS PROGGED TO BEGIN DEVELOPING ACROSS THE PAC-NW OVER THE SECOND HALF OF THE WEEKEND. IF THE UPSTREAM RIDGE DEVELOPS AS PROGGED BY NUMEROUS ENSEMBLE MEMBERS...LATE WEEKEND INTO EARLY NEXT WEEK COULD FEATURE A SEASONAL AIRMASS OVER THE GREAT LAKES REGION OR POSSIBLY SLIGHTLY BELOW SEASONAL TEMPERATURES. A WEAK 850MB THERMAL RIDGE SLIDES OVER THE GREAT LAKES REGION AT THE ONSET OF THE CURRENT EXTENDED FORECAST AS A RESULT OF A WEAKENING FRONTAL BOUNDARY WEDGED BETWEEN TWO ADVERTISED ANTI-CYCLONIC FLOW FEATURES. MEANWHILE...MUCH WARMER AIR BUILDS ACROSS THE PAC-NW UNDER AN ADVERTISED HIGH AMPLITUDE RIDGE. THE DOWNSTREAM WAVE FUNCTION FOR THE GREAT LAKES REGION CURRENTLY INDICATES A NEARLY NEUTRAL 850MB TEMPS. BASED ON THE AFOREMENTIONED...CONFIDENCE REMAINS RELATIVELY HIGH THAT TEMPS WILL MAINLY BE IN THE 60S TO POSSIBLY LOW 70S THROUGHOUT THE BULK OF THE EXTENDED FORECAST. TWO FEATURES THAT WILL DRIVE TEMPS AT THE SFC WILL BE CLOUD COVER AND SFC WINDS. IN ADDITION TO THE RELATIVELY QUIET PATTERN FOR THE EXTENDED...IT IS ALSO LEANING TOWARDS A DRY REGIME AS WELL. A WEAK FRONTAL BOUNDARY IS PROGGED TO ARRIVE SAT. MANY SOLUTIONS HAVE STEADILY LEANED TOWARDS A MOISTURE STARVED FRONTAL PASSAGE...THUS COULD SEE THIS BEING NOTHING MORE THAN A WIND SHIFT AS TIME PROGRESSES. BEACHLER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 02Z... * MVFR/IFR CONDITIONS LINGERING PARTICULARLY AT MDW IN WEAK FLOW AND WESTERN PERIPHERY OF MARINE FOG/STRATUS LAYER. * LIGHT/VARIABLE WINDS BECOMING NNW LATER TONIGHT. * POTENTIAL FOR FOG DEVELOPMENT OVERNIGHT. * POTENTIAL FOR SCATTERED LATE AFTERNOON SHOWERS TUESDAY. RATZER //DISCUSSION...UPDATED 02Z... HAVE BECOME MORE CONCERNED ABOUT OVERALL POTENTIAL FOR FOG... AND EVEN LINGERING MARINE FOG/STRATUS FOR GYY AND MDW. LIGHT/VARIABLE SURFACE WIND FIELD CONTINUES TO PREVENT SIGNIFICANT SCOURING OF BOUNDARY LAYER MOISTURE THIS EVENING...WITH EVEN A SLIGHT ONSHORE COMPONENT DEVELOPING ALONG THE LAKE HELPING TO KEEP IFR CONDITIONS NEAR THE SHORE PER SEVERAL DOWNTOWN WEB CAMS AND GYY OBS. GIVEN SUCH LIGHT FLOW THERE IS LOW CONFIDENCE THAT THIS WILL PUSH A SIGNIFICANT DISTANCE WEST ACROSS OTHER TERMINALS...THOUGH WITH SOGGY GROUND CONDITIONS AND LITTLE SURFACE DRYING AFTER EARLIER RAIN SUSPECT LIGHT WINDS AND AT LEAST A PERIOD OF FAIRLY CLEAR SKIES WILL ALLOW FOG DEVELOPMENT AWAY FROM THE LAKE. THEREFORE HAVE BEGUN A MORE PESSIMISTIC TREND...AND MAY VERY WELL NOT BE PESSIMISTIC ENOUGH...FOR CHICAGO AREA TERMINALS OVERNIGHT WHERE HIGHER DEW POINT AIR...PERIODS OF NEARLY CLEAR SKIES AND LIGHT WINDS OVER MOIST GROUND WILL LIKELY RESULT IN DEVELOPMENT OF HZ/FG. RFD MAY BE IN THE BEST SHAPE...WITH DRIER AIR FARTHER TO THE WEST AND NORTHWEST AND A MODEST NORTHWEST WIND DEVELOPING LATE TONIGHT. RATZER PREVIOUS DISCUSSION FROM 00Z... AREA OF LOW PRESSURE CONTINUES MOVE AWAY ACROSS THE OHIO VALLEY REGION EARLY THIS EVENING...WITH THE LAST OF THE RAIN AND LOWER CLOUDS SLOWLY EDGING OUT OF THE FAR EAST/SOUTHEAST PORTIONS OF THE WFO CHICAGO FORECAST AREA. CONDITIONS HAVE IMPROVED TO VFR AT RFD/DPA AND ORD OVER THE LAST FEW HOURS...THOUGH MVFR/IFR HAVE BEEN SLOWER TO WORK OUT OF MDW AND GYY THANKS TO LIGHT/VARIABLE LOW LEVEL WINDS ASSOCIATED WITH WEAK LITTLE HIGH PRESSURE RIDGE DEVELOPING BEHIND THE DEPARTING AND WEAKENING SURFACE LOW. STILL...WHILE SLOWER THIS TREND SHOULD CONTINUE OVER THE NEXT COUPLE OF HOURS WITH A GRADUAL LIFTING AND BREAKING UP CLOUD DECK BELOW 2500 FT. WINDS...WHICH AGAIN HAVE BEEN LIGHT/VARIABLE HAVE WILL TURN MORE TO THE NORTH-NORTHWEST THIS EVENING AND OVERNIGHT. OTHER MAIN FORECAST CONCERNS ARE WITH THE POTENTIAL FOR SOME FOG DEVELOPMENT OVERNIGHT...AND THE POTENTIAL FOR SOME SCATTERED LATE AFTERNOON AND EARLY EVENING SHOWERS ON TUESDAY. AFOREMENTIONED LIGHT WIND FIELD IN THE VICINITY OF WEAK SURFACE HIGH PRESSURE RIDGING...COMBINED WITH RECENT MODERATE AND HEAVY RAINFALL ACROSS THE AREA MAY COMBINE TO ALLOW GROUND FOG DEVELOPMENT OVERNIGHT. FAIRLY DENSE HIGH CLOUD COVER THIS EVENING AND THE POTENTIAL FOR SOME ADDITIONAL HIGH CLOUDS WITH A LITTLE MID LEVEL DISTURBANCE APPROACHING LATER TONIGHT FROM NEBRASKA ADD SOME UNCERTAINTY TO THE FOG POTENTIAL HOWEVER. AT THIS POINT HAVE ADDED SOME 3SM FOG TO DPA LATE TONIGHT. RFD HAD LESS RAIN...AND AREAS FARTHER EAST WILL LIKELY HANG ON TO HIGH CLOUDS A LITTLE LONGER...THUS CONFIDENCE TOO LOW TO ADD AT THIS POINT. WILL CONTINUE TO MONITOR THE SITUATION HOWEVER...AS MODEL GUIDANCE PROBABLY NOT TAKING INTO CONSIDERATION JUST HOW MOIST GROUND CONDITIONS ARE. AS FOR TUESDAY...UPPER TROUGH CURRENTLY OVER THE NORTHERN PLAINS WILL DIG SOUTHEAST ACROSS THE UPPER MIDWEST. FORECAST SOUNDINGS DEPICT FAIRLY DEEP LAYER OF STEEP LOW LEVEL LAPSE RATES DEVELOPING BY AFTERNOON...WHICH SHOULD ALLOW FOR INCREASED WEST WINDS. DEEP MIXED LAYER ALSO SUGGESTS POTENTIAL FOR SCATTERED SHOWERS BY LATE AFTERNOON AS MID LEVEL TROUGH DIGS...MAINLY ACROSS WISCONSIN. GUIDANCE DOES SUGGEST SOME SCATTERED SHOWERS MAY SLIP INTO FAR NORTHERN IL DURING THE VERY LATE AFTERNOON HOURS...THOUGH CONFIDENCE IS HIGHER IN DEVELOPING A BROKEN VFR CEILING. RATZER //ORD AND MDW CONFIDENCE...UPDATED 02Z... * LOW CONFIDENCE IN MDW IMPROVING TO VFR IN NEAR TERM. * MEDIUM-HIGH CONFIDENCE IN WIND TRENDS. * MEDIUM CONFIDENCE IN FOG POTENTIAL OVERNIGHT. * MEDIUM CONFIDENCE IN SHRA POTENTIAL/COVERAGE LATE TUESDAY. RATZER //OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z... WEDNESDAY...SLGT CHC MORNING SHRA...OTHERWISE VFR. THURSDAY AND FRIDAY...VFR. SATURDAY...CHC SHRA...OTHERWISE MAINLY VFR. SUNDAY...VFR. RATZER && .MARINE... 245 PM...LOW PRESSURE OVER NORTHERN INDIANA WILL LIFT NORTHEAST TO NEAR LAKE ERIE TONIGHT. AS A SECOND LOW DROPS OUT OF SOUTHERN MANITOBA TO LAKE SUPERIOR BY TOMORROW...WINDS OVER THE LAKE WILL GRADUALLY SHIFT FROM NORTH TO NORTHEASTERLY OVERNIGHT TO WESTERLY TOMORROW. THE 2 LOW PRESSURE SYSTEMS WILL MERGE INTO A SINGLE LOW OVER SOUTHERN QUEBEC TOMORROW EVENING. A WEAK SFC TROUGH WILL EXTEND WWD OVER THE WRN GREAT LAKES REGION...KEEPING A FAIRLY WEAK GRADIENT OVER THE LAKE FOR THE NEXT FEW DAYS. THE STRONGEST WINDS ARE SETTING UP FOR WEDNESDAY AS A MODEST SURGE OF COOLER AIR OVERSPREADS THE LAKE AS THE CONSOLIDATED LOW PULLS OFF TO THE EAST AND HIGH PRESSURE BUILDS ACROSS THE NRN PLAINS TO THE MISSOURI VALLEY. THIS HIGH WILL CONTINUE TO SPREAD EAST ACROSS THE MIDDLE AND UPPER MISSISSIPPI VALLEY AND INTO THE GREAT LAKES REGION. BY WEDNESDAY NIGHT AND THURSDAY...A SFC RIDGE AXIS WILL CROSS THE LAKE...BRINGING LIGHTER AND MORE VARIABLE WINDS. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, May 7, 4:11 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 411 PM CDT MON MAY 7 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 082115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 411 PM CDT MON MAY 7 2012 /511 PM EDT MON MAY 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. SIGNIFICANT AREAL FLOODING...AS A RESULT OF HEAVY RAINFALL SUNDAY AND SUNDAY NIGHT...CONTINUES FOR AREAS PRIMARILY SOUTH OF INTERSTATE 80. PORTIONS OF THE VERMILION RIVER AT LEONORE WILL REMAIN IN FLOOD. PORTIONS OF THE KANKAKEE RIVER AT SHELBY ARE FORECAST TO REACH FLOOD STAGE OVERNIGHT. PORTIONS OF THE ILLINOIS RIVER AT LA SALLE ARE FORECAST TO REACH FLOOD STAGE THIS EVENING. NUMEROUS STREAMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA WILL CONTINUE TO RISE THIS AFTERNOON AND APPROACH ACTION STAGE...THIS INCLUDES PORTIONS OF THE ILLINOIS...KANKAKEE...IROQUOIS...MAZON...EAST BRANCH OF DU PAGE AND SUGAR CREEK STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AFTERNOON NORTH OF INTERSTATE 80 IN ILLINOIS. PORTIONS OF THE VERMILION RIVER AT LEONORE WILL REMAIN IN FLOOD THROUGH WEDNESDAY. PORTIONS OF THE KANKAKEE RIVER AT SHELBY ARE FORECAST TO REMAIN IN FLOOD THROUGH WEDNESDAY. PORTIONS OF THE ILLINOIS RIVER AT LA SALLE ARE FORECAST TO REMAIN IN FLOOD THROUGH WEDNESDAY. NUMEROUS STREAMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA WILL REMAIN IN ACTION STAGE THROUGH AT LEAST WEDNESDAY. THIS INCLUDES PORTIONS OF THE ILLINOIS...KANKAKEE...IROQUOIS...MAZON...EAST BRANCH OF DU PAGE AND SUGAR CREEK STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-082115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 411 PM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON ACROSS THE ILLINOIS NEAR SHORE WATERS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-082115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 411 PM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KJB
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:12 PM CDT | River Flood Warning | LOT | Iroquois | 11 hr |
| May 7, 10:17 PM CDT | Dense Fog Advisory | LOT | DuPage, Ford, Grundy, Iroquois, Kane, Kankakee and 4 more | 8 hr |
| May 7, 10:19 PM CDT | Marine Dense Fog Advisory | LOT | 10 hr | |
| May 7, 10:36 PM CDT | River Flood Warning | LOT | LaSalle | 46 hr |
| May 8, 8:43 AM CDT | River Flood Advisory | LOT | Iroquois | 34 hr |
Nearby
River Flood Warnings in Illinois, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.